MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO GRASPER PEN STR *EA; SUTURE/NEEDLE PASSER, REUSABLE

DEPUY MITEK LLC US ARTHRO GRASPER PEN STR *EA; SUTURE/NEEDLE PASSER, REUSABLE
Model Number 214600
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Udi: (b)(4).
 
Event or Problem Description
It was reported via complaint submission tool that during a shoulder repair, the surgeon was using the penetrating grasper straight to pass suture through the rotator cuff.He tried to open the jaws, heard a pop, and the jaws would not open.Upon investigation, the jaws would not open any longer.The instrument was replaced with a readily available replacement and the case was successfully completed without patient harm or surgical delay.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: according to the information provided, it was reported via complaint submission tool that during a shoulder repair, the surgeon was using the penetrating grasper straight to pass suture through the rotator cuff.He tried to open the jaws, heard a pop, and the jaws would not open.Upon investigation, the jaws would not open any longer.The instrument was replaced with a readily available replacement and the case was successfully completed without patient harm or surgical delay.The device was received and inspected.Visual inspection reveals that the device lot number 17n02, is worn due to it has marks of used.The device was tested, as a result, the jaws do not open or close.Therefore, the mechanism to close and open the jaws was defective.This complaint can be confirmed.The possible root cause for the reported failure could be related to fair wear and tear.However, this cannot be conclusive determined.A manufacturing record evaluation was performed for the finished device lot number:17n02, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
SUTURE/NEEDLE PASSER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10652785
Report Number1221934-2020-02922
Device Sequence Number14281945
Product Code NBH
UDI-Device Identifier10886705003839
UDI-Public10886705003839
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214600
Device Catalogue Number214600
Device Lot Number17N02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2020
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer10/11/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date10/13/2020
Patient Sequence Number1